Washington, 2015Flash Flooding and Hail in Washington, June 1, 2015
June 1, 2015 · NWS OTX · 10 events in 5 counties and zones
A trof of low pressure sweeping around the edge of a low pressure system moving north along the Oregon and Washington Coast produced numerous thunderstorms that moved across Eastern Washington and Northern Idaho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $410,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trof of low pressure sweeping around the edge of a low pressure system moving north along the Oregon and Washington Coast produced numerous thunderstorms that moved across Eastern Washington and Northern Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 31, 9:53 PM PST, 2 hours 7 minutes earlier.
Area forecast discussion, May 31, 9:53 PM PST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1053 PM PDT SUN MAY 31 2015
.SYNOPSIS...
Thunderstorm chances will increase markedly Monday and Tuesday as
a strong upper level trough moves in from the south. Some of the
storms on Monday could be strong. Unsettled and cooler weather
will persist into the remainder of the work week with a threat of
showers and thunderstorms each day.
&&
.DISCUSSION...
Updated to increase pops over the Washington and Idaho Palouse as
thunderstorms slowly move through that area tonight. /Pelatti
&&
.AVIATION...
06Z TAFS: The atmosphere over the aviation area continues to
moisten with substantial destabilization and abundant triggering
mechanisms moving up from the south tonight and especially Monday
morning and through the day Monday. Of note are the thunderstorms
currently near KLWS and KPUW and vicinity. Hail...heavy
rain...infrequent lightning...and gusty wind before subsiding
close to 8Z Monday will be an issue there and then as early as
12Z Monday a strong front moves from south to north and is
expected to bring very powerful thunderstorms dropping hail and
heavy rain along with frequent lightning and very gusty wind over
the aviation area. Outflow boundaries from thunderstorms will loft
dust and lower visibilities as well. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 60 77 53 67 50 68 / 10 70 70 50 30 20
Coeur d'Alene 58 78 52 65 49 67 / 10 80 80 60 60 30
Pullman 56 73 49 64 47 66 / 80 70 60 60 40 20
Lewiston 64 82 54 70 52 73 / 80 80 60 60 50 20
Colville 57 81 55 68 51 70 / 10 80 90 80 60 40
Sandpoint 54 77 53 65 49 67 / 10 80 100 70 70 60
Kellogg 56 75 50 63 46 66 / 10 90 90 80 70 30
Moses Lake 63 83 54 72 52 75 / 0 70 40 40 20 20
Wenatchee 64 79 54 70 52 72 / 10 70 70 50 20 20
Omak 57 81 54 69 50 71 / 0 70 90 80 30 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, May 31, 5:46 AM PST, 18 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KOTX
646 AM PDT SUN MAY 31 2015
IDZ001-002-WAZ034>038-041>044-011400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
646 AM PDT SUN MAY 31 2015
This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...East Central Washington...North Central
Washington and Northeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A low pressure system will bring a good chance for thunderstorms
across the region on Monday. Some storms could be strong to
severe producing large hail and damaging winds. Heavy rain is also
likely with these storms...increasing the risk of flash flooding
or debris flows, especially for areas located in steep terrain and
near wildfire burn scars.
IDZ003-004-026-027-WAZ031>033-011400-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
646 AM PDT SUN MAY 31 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Afternoon thunderstorms are expected to develop over the higher
terrain in northeast Oregon this afternoon. Storm motion will be
to the northeast with developing thunderstorms possible for the
Northeast Blue Mountains over to the Central Panhandle Mountains.
This area will also includes the southern portion of the Palouse
down to the Camas Prairie. Some thunderstorms may become severe
with isolated large hail, damaging winds and heavy downpours all
potential hazards.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A low pressure system will bring a good chance for thunderstorms
across the region on Monday. Some storms could be strong to
severe producing large hail and damaging winds. Heavy rain is also
likely with these storms...increasing the risk of flash flooding
or debris flows, especially for areas located in steep terrain.
In the hours before
Special weather statement, May 31, 10:35 PM PST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1135 PM PDT SUN MAY 31 2015
IDZ003-026-WAZ033-010700-
IDAHO PALOUSE ID-LEWISTON AREA ID-WASHINGTON PALOUSE WA-
1135 PM PDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LATAH...NORTHWESTERN
NEZ PERCE AND EASTERN WHITMAN COUNTIES UNTIL MIDNIGHT PDT...
AT 1130 PM PDT...DOPPLER RADAR WAS TRACKING A SWATH OF STRONG WINDS
JUST OFF THE SURFACE IN EXCESS OF 50 MPH FROM UNIONTOWN TO JUST
NORTH OF GENESEE IN LATAH COUNTY. THE STORMS WHICH PROMPTED PREVIOUS
SEVERE THUNDERSTORM WARNINGS HAVE WEAKENED BELOW SEVERE LIMITS AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
WE'VE HAD NUMEROUS REPORTS OF SMALL TREE LIMBS IN THE ROADS IN THE
LEWISTON AREA...BUT NO WIDESPREAD THREAT TO LIFE OR PROPERTY.
GUSTY WINDS OF 40 MPH ARE STILL POSSIBLE...BUT MAINLY ON ELEVATED
PLATEAUS NORTH OF LEWISTON AND NOT IN SHELTERED VALLEYS.
LOCATIONS IMPACTED INCLUDE...
GENESEE...TROY...JULIAETTA...KENDRICK...COLTON...UNIONTOWN AND JOEL.
LAT...LON 4643 11706 4657 11723 4680 11680 4657 11656
TIME...MOT...LOC 0627Z 237DEG 30KT 4655 11698
BZ
Local storm report, May 31, 10:55 PM PST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1155 PM PDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG LEWISTON 46.39N 116.99W
05/31/2015 NEZ PERCE ID UTILITY COMPANY
A NUMBER OF REPORTS OF TREE LIMBS BLOWN ONTO ROADS AND
INTO POWER LINES CAUSING POWER OUTAGES BETWEEN 8 PM AND
1030 PM.
&&
BZLocal storm report, May 31, 11:00 PM PST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1200 AM PDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 3 S CRAIGMONT 46.20N 116.47W
05/31/2015 M0.88 INCH LEWIS ID PUBLIC
HAIL RANGING FROM NICKEL TO QUARTER SIZE.
&&
BZEvent by event
5 flash flood, 3 hail, 2 heavy rain. Local standard time, as filed.
Flash Flood, Pend Oreille
- When
- June 1, 12:00 AM PST
- Where
- Pend Oreille County, 0.55 mi ENE of Newport to 0.53 mi NE of Newport
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 48.184, -117.040
A member of the public reported street flooding on US-2 and in the parking lot of the McDonald's on US-2 in Newport, WA.
Heavy Rain, Douglas
- When
- June 1, 6:10 PM PST to 7:00 PM PST
- Where
- Douglas County, Mansfield
- Reported by
- Trained Spotter
- Coordinates
- 47.820, -119.630
A trained spotter reported 0.70 inches of rain that fell in 25 minutes along with pea size hail in Mansfield, WA.
Hail, Grant
- When
- June 1, 6:30 PM PST to 6:35 PM PST
- Where
- Grant County, 11 mi ENE of Royal City
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 46.941, -119.385
A member of the public reported 0.75 inch hail 11 miles east northeast of Royal City, WA.
Heavy Rain, Grant
- When
- June 1, 6:35 PM PST to 9:35 PM PST
- Where
- Grant County, 15 mi ESE of Royal City to 10.95 mi NNE of Corfu
- Reported by
- Public
- Coordinates
- 46.797, -119.307
A member of the public reported water and debris across highway 262 near the Mardon resort at the south end of Potholes Reservoir which is approximately 15 miles east of Royal City, WA.
Flash Flood, Ferry
- When
- June 1, 7:30 PM PST to 9:30 PM PST
- Where
- Ferry County, 0.23 mi SW of Keller
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 48.078, -118.683
A member of the public reported heavy rain flooded the parking lot at the Keller store in Keller, WA.
Flash Flood, Spokane
- When
- June 1, 7:30 PM PST to 9:30 PM PST
- Where
- Spokane County, 3.16 mi SW of Wayside to 3.28 mi SW of Wayside
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Broadcast Media
- Coordinates
- 47.839, -117.500
Local broadcast media shared photos on social media of water, mud, and rocks over Hazard Road near Suncrest, Washington.
Flash Flood, Spokane
- When
- June 1, 7:30 PM PST to 9:30 PM PST
- Where
- Spokane County, 3.41 mi SW of Wayside to 2.96 mi SW of Wayside
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 47.836, -117.503
An NWS Storm Survey noted significant damage to approximately 5 miles of road including North Hazard Road, West Ballard Road, and West Hazard Road. Road closures are in effect until further notice. Time of damage estimated based on Radar. Estimated cost to repair roads at $200,000.
Flash Flood, Spokane
- When
- June 1, 7:30 PM PST to 9:30 PM PST
- Where
- Spokane County, 1.3 mi SW of Hamann Corner to 1.37 mi SSE of Hamann Corner
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 47.817, -117.440
An NWS Storm Survey noted damage to private property along West Ballard Road between Austin Road and Highway 395. Damage to driveways was observed on multiple properties.
Hail, Spokane
- When
- June 1, 7:40 PM PST to 9:40 PM PST
- Where
- Spokane County, Deer Park
- Measured
- 0.5 in hail
- Reported by
- Public
- Coordinates
- 47.950, -117.470
A member of the public reported 2.5 inches of pea to marble size hail at Prufer Crosscut road in Deer Park, WA.
Hail, Spokane
- When
- June 1, 7:54 PM PST to 8:00 PM PST
- Where
- Spokane County, 8 mi W of Deer Park
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 47.950, -117.643
An amateur radio operator reported 0.75 inch hail 8 miles west of Deer Park, WA.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Idaho, June 1, 20154 deaths · 3 injured · $18,000 · 2 in hail · 11 events
- Hail and Damaging Wind in West Virginia, June 1, 20151 death · 2 injured · $22,000 · 1 in hail · 5 events
- High Surf in Hawaii, June 1 to 3, 20151 death · 16 events
- Flooding in Arkansas, June 1 to 30, 2015$29 million · 4 events
- Flooding in Texas, June 1 to 30, 2015$30 million · 2 events
- Flooding in Louisiana, June 1 to 30, 20151 injured · $15 million · 6 events
- Flooding in Nebraska, June 1 to 30, 2015$9.1 million · 3 events
- Flash Flooding and Flood in South Dakota, June 1 to 3, 2015$953,000 · 4.5 in hail · 15 events
- Flooding in South Dakota, June 1 to 13, 2015$700,000 · 2 events
- Hail and Damaging Winds in Georgia, June 1 to 3, 2015$100,000 · 2 in hail · 15 events
- Damaging Winds in Utah, June 1, 20151 injured · $50,000 · 57 kt wind · 5 events
- Damaging Winds in Wyoming, June 1, 2015$80,000 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569328, 569323, 569333, 569302, 569303, 569326, 569599, 569600, 569304, 569305.